Alert archive / Nevada / Special Weather Statements in 2014

Special Weather Statement, NWS Elko, NV

June 10, 2014White Pine County, Nevada

NWS Elko, NV issued this special weather statement at Jun 10, 2014, 4:21 PM PDT for White Pine County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 4:21 PM PDT (23:21 UTC)
Expired
Jun 10, 2014, 5:15 PM PDT
In force
54 min
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 203 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3325 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS85 KLKN 102321
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
421 PM PDT TUE JUN 10 2014

NVZ035-037-041-110015-
NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-WHITE PINE COUNTY NV-
421 PM PDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE AND CENTRAL WHITE PINE COUNTIES UNTIL 515 PM PDT...

AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WHITE PINE 
COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE ONLY 
SPRINKLES OF LIGHT RAIN...BUT OCCASIONAL DEADLY CLOUD TO GROUND 
LIGHTNING. 

WIND GUSTS UP TO 55 MPH ARE LIKELY WITH SOME OF THESE STORMS. 

AREAS OF BLOWING DUST AND DIFFICULT TRAVEL CAN BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
   U.S. HIGHWAY 50 FROM EUREKA TO ELY...
   U.S. HIGHWAY 93...
   RUTH AND  ROBINSON SUMMIT...
   ELY...
   ELY AIRPORT...
   MCGILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3994 11439 3928 11434 3894 11605 3932 11618
TIME...MOT...LOC 2319Z 256DEG 51KT 3930 11523

$$

TURNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:00 PM PDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 10, 2:00 PM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT TUE JUN 10 2014

.SYNOPSIS...WARM DRY AFTERNOONS AND CLEAR COOL NIGHTS WILL
CONTINUE ACROSS NORTHERN NEVADA THROUGH WEDNESDAY. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS CENTRAL
NEVADA THROUGH WEDNESDAY. STRONG GUSTY SOUTHWEST WINDS ARE
EXPECTED THURSDAY...FOLLOWED BY A COLD FRONT...MORE STRONG
WINDS...AND COOLER TEMPERATURES ON FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

DRY CONVECTION AGAIN DEVELOPING ACROSS WHITE PINE, SE EUREKA, AND
NE NYE COUNTIES. FIRST LIGHTNING STRIKE OF THE DAY JUST NOTED
ACROSS EASTERN WHITE PINE COUNTY. JUST LIKE YESTERDAY, EXPECT
CUMULUS/CUMULONIMBUS FIELD AND ISOLATED DRY THUNDERSTORMS TO
PRODUCE GUSTY ERRATIC OUTFLOW WINDS OF 50-60 MPH, AREAS OF BLOWING
DUST, A COUPLE DROPS OF RAIN, AND ISOLATED LIGHTNING STRIKES.
JUST ANOTHER SUNNY, WARM, BREEZY AFTERNOON ACROSS NORTHERN NEVADA.

PATTERN WILL REPEAT RECENT TRENDS THROUGH WEDNESDAY, WITH A CLEAR
SKY AND VERY DRY AIR ALLOWING FOR EXCELLENT RADIATIONAL COOLING
TONIGHT ACROSS NORTHERN NEVADA. MARGINAL/RESIDUAL MOISTURE AND
INSTABILITY APPEAR SUFFICIENT TO SUPPORT ANOTHER ROUND OF WEAK/DRY
CONVECTION ACROSS THE SAME AREAS, FROM MANHATTAN TO EUREKA TO ELY
WEDNESDAY AFTERNOON. 12/18Z NAM SUGGESTS SOME OF THIS ACTIVITY WILL
DRIBBLE NORTH A BIT INTO SOUTHERN ELKO COUNTY TOWARD THE RUBY
MOUNTAINS, BUT AGAIN ANY RAINFALL WILL BE VERY LIMITED, MAINLY
SPRINKLES. NO CHANGES IN NORTHERN NEVADA WEDNESDAY, SUNNY WARM AND
DRY, WITH MORE UPPER 80S AND LOWER 90S.

THURSDAY...WEATHER PATTERN CHANGES, WITH AN UNSEASONABLY STRONG
PACIFIC TROUGH ARRIVING IN NW OREGON BY 5 PM. STRONG SW FLOW OF
VERY WARM, VERY DRY AIR WILL OVERSPREAD NEVADA IN RESPONSE, WITH
SW WINDS AVERAGING OF 20-30 MPH GUSTING 40-45 MPH. A WIND ADVISORY
MAY BE REQUIRED FOR PORTIONS OF NW NEVADA, WITH ENHANCED FIRE
DANGER. CONTINUED TOASTY IN THE UPPER 80S AND LOWER 90S WITH VERY
LOW HUMIDITY. MOST MOISTURE WILL BE SCOURED OUT, LEFT ONLY AN
ISOLATED THUNDERSTORM MENTION THURSDAY AFTERNOON NEAR WENDOVER AND
NORTH OF ELY.

TURNER

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN FAIRLY
GOOD AGREEMENT THROUGH SUNDAY...THEN DIFFER ON THE STRENGTH AND
POSITION OF THE TROF ON MONDAY. UPPER TROF FORECASTED ALONG THE WEST
COAST WITH ITS LOW CENTER LOCATED OVER THE PACIFIC NORTHWEST
THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL KEEP THE CWA DRY AND
COOLER WITH SOUTHWEST FLOW OVER THE AREA. EXCEPTION IS EXTREME NE NV
WHERE THERE MIGHT BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED
THUNDERSTORMS. TROF AXIS MOVES INTO ROCKIES ON SATURDAY SWITCHING
THE UPPER FLOW OVER NV TO THE NORTHWEST...THUS KEEPING THE CWA
MAINLY DRY AND A LITTLE COOLER WITH TEMPERATURES A FEW DEGREES
BELOW NORMAL THROUGH SUNDAY. BY MONDAY AFTERNOON...MODELS HAVING
HARD TIME WITH NEXT UPSTREAM SHORTWAVE. EC AND GEM KEEPS THE CWA
MAINLY DRY EXCEPT NE NV...WHILE GFS HAS THE USUAL DRY SOUTHWEST
FLOW. BY TUESDAY REALLY POOR AGREEMENT BETWEEN MODELS. THUS FOR DAYS
5 THROUGH 7 WILL KEEP CWA DRY WITH LITTLE CHANGES. JH

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF TERMINALS. A WEAK
FRONTAL BOUNDARY IS EXPECTED TO STALL AROUND KELY WEDNESDAY
AFTERNOON. THERE WILL BE ENOUGH MOISTURE FOR SOME THUNDERSTORMS
TO DEVELOP IN THE VICINITY OF KELY DURING THE AFTERNOON. JH

&&

.FIRE WEATHER...CUMULUS FIELD AND DRY CONVECTION AGAIN DEVELOPING
ACROSS FWZ 455 AND 457 THIS AFTERNOON. STRONG GUSTY WINDS OF 50-60
MPH CAN BE EXPECTED BENEATH VIRGA SHAFTS. DRY LIGHTNING COVERAGE
IS EXPECTED TO REMAIN BELOW 15%, WITH THE BEST COVERAGE ACROSS
WHITE PINE COUNTY, WHERE FUELS ARE STILL DECLARED GREEN.

WEDNESDAY...A REPEAT PERFORMANCE EXPECTED ACROSS THE SE FIRE
DISTRICT, WITH ANOTHER ROUND OF CUMULUS AND MOSTLY DRY CONVECTION
AGAIN MAINLY ACROSS FWZ 455/457, BUT NAM MODEL SUGGEST SOME OF
THIS ACTIVITY WILL DRIBBLE NORTHWARD INTO SE FWZ 454 NEAR EUREKA,
AND INTO SOUTHERN ELKO COUNTY TOWARD THE RUBY MOUNTAINS. PW NEAR
0.50 INCH STILL INDICATES ANY THUNDERSTORMS WILL BE DRY, BUT HAVE
NOTED THAT MODEL SOUNDINGS FOR EUREKA/ELY SHOW CLOUD BASES
LOWERING TO NEAR 550 MB WEDNESDAY (AS OPPOSED TO 470-500 MB TODAY)
SO A FEW MORE RAINDROPS MAY SURVIVE THEIR TRIP TO THE GROUND.
STILL EXPECT VERY LITTLE RAIN, AND GUSTY ERRATIC OUTFLOWS. KEPT
LIGHTNING COVERAGE ISOLATED, WTIH LAL OF 2-3.

THURSDAY...UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
THE WESTERN FIRE DISTRICT. MODEL GUIDANCE IS IN EXCELLENT
AGREEMENT PLACING A STRONG PACIFIC TROUGH IN NW OREGON BY 5 PM
THURSDAY, WITH STRONG SW FLOW OVERSPREADING NEVADA. HIGH
CONFIDENCE THAT CRITICAL WIND/RH WILL BE ACHIEVED ACROSS THE NW
FWZ, NOT QUITE AS SURE ACROSS FWZ 457 WHERE GRADIENT WILL BE A BIT
WEAKER. FOR SIMPLICITY'S SAKE, PLACED ALL CURED ZONES IN THE RED
FLAG WARNING, AS TEMPS WILL BE NEAR 90 AND MIN RH VERY DRY NEAR
5%. STRONG DRY SLOT WILL SWEEP MOST MOISTURE OUT OF THE DISTRICT
THURSDAY, WITH JUST ENOUGH PW LEFT TO MENTION ISOLATED
THUNDERSTORMS ACROSS FWZ 470 AND NORTHERN FWZ 455.

TURNER

&&

.HYDROLOGY...LAMOILLE CREEK CONTINUES TO RUN STRONGLY, THANKS TO
CONTINUED SNOWMELT ON THE RUBY MOUNTAINS. THE CREEK WILL CONTINUE
TO REACH ITS PEAK FLOW, NEAR 4 FEET, FOR THE NEXT SEVERAL
EVENINGS. NO FLOODING IS EXPECTED. LAMOILLE CREEK IS EXPECTED TO
GRADUALLY FALL BELOW 4 FEET BY THIS WEEKEND, AS SNOWPACK ON THE
RUBIES DECREASES.

TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR HUMBOLDT
COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN
NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

99/87/87/99/99
Hazardous weather outlook, Jun 10, 2:57 AM PDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
257 AM PDT TUE JUN 10 2014

NVZ033-035-037-039>041-111000-
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
257 AM PDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED DRY THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON
ACROSS CENTRAL AND EASTERN NEVADA. WITH A VERY DRY ATMOSPHERE
REMAINING IN PLACE...ANY THUNDERSTORM MAY PRODUCE STRONG TO SEVERE
GUSTY OUTFLOW WINDS DUE TO DRY MICROBURSTS. SEVERAL GUSTS ABOVE 60
MPH WERE RECORDED ON MONDAY AND ISOLATED GUSTS OF THIS NATURE MAY
OCCUR AGAIN TODAY WITH LITTLE OR NO WARNING. RESIDENTS AND
TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN VENTURING OUT LATER TODAY
INTO THIS EVENING...PARTICULARLY IF THEY WILL BE DRIVING OR ARE
NEAR STRUCTURES OR TREES WHICH MAY POSE A THREAT DURING HIGH
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AND
POSSIBLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Jun 10, 3:30 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT TUE JUN 10 2014

NVZ033-035-037-041-102315-
NORTHEASTERN NYE COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV-
330 PM PDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE...WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM
PDT/515 PM MDT/...

AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SCATTERED
SHOWERS AND THUNDERSTORMS FROM NEAR EUREKA TO EASTERN WHITE PINE
COUNTY...MOVING EAST AT 20 MPH. VERY LITTLE RAINFALL IS
EXPECTED...BUT STORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND
GUSTS OF 50 TO 55 MPH. AREAS OF STRONG WINDS AND BLOWING DUST WILL
MAKE TRAVEL CONDITIONS VARIABLE AND DIFFICULT AT TIMES.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL WHITE PINE COUNTY...
  RURAL SOUTHEASTERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3887 11593 3942 11603 4020 11405 4016 11403
      3935 11404
TIME...MOT...LOC 2227Z 225DEG 20KT 3956 11504

TURNER
Special weather statement, Jun 10, 3:30 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT TUE JUN 10 2014

NVZ033-035-037-041-102315-
NORTHEASTERN NYE COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV-
330 PM PDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE...WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM
PDT/515 PM MDT/...

AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED SHOWERS AND THUNDERSTORMS FROM NEAR EUREKA TO EASTERN
WHITE PINE COUNTY...MOVING EAST AT 20 MPH. VERY LITTLE RAINFALL IS
EXPECTED...BUT STORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND
GUSTS OF 50 TO 55 MPH. AREAS OF STRONG WINDS AND BLOWING DUST WILL
MAKE TRAVEL CONDITIONS VARIABLE AND DIFFICULT AT TIMES.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL WHITE PINE COUNTY...
  RURAL SOUTHEASTERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3887 11593 3942 11603 4020 11405 4016 11403
      3935 11404
TIME...MOT...LOC 2227Z 225DEG 20KT 3956 11504

TURNER
Special weather statement, Jun 10, 4:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
421 PM PDT TUE JUN 10 2014

NVZ035-037-041-110015-
NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-WHITE PINE COUNTY NV-
421 PM PDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...NORTHERN
NYE AND CENTRAL WHITE PINE COUNTIES UNTIL 515 PM PDT...

AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WHITE PINE
COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE ONLY
SPRINKLES OF LIGHT RAIN...BUT OCCASIONAL DEADLY CLOUD TO GROUND
LIGHTNING.

WIND GUSTS UP TO 55 MPH ARE LIKELY WITH SOME OF THESE STORMS.

AREAS OF BLOWING DUST AND DIFFICULT TRAVEL CAN BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
   U.S. HIGHWAY 50 FROM EUREKA TO ELY...
   U.S. HIGHWAY 93...
   RUTH AND  ROBINSON SUMMIT...
   ELY...
   ELY AIRPORT...
   MCGILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3994 11439 3928 11434 3894 11605 3932 11618
TIME...MOT...LOC 2319Z 256DEG 51KT 3930 11523

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:41 AM PDTRed Flag WarningLKN3 days
Jun 10, 3:30 PM PDTSpecial Weather StatementLKNWhite Pine45 min

Nearby

Special Weather Statements in Nevada, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.